Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Migraines during my period?

Ok, so I have noticed the ast few months that I have been having a migraine on the last or next to last day of my period. I do plan on calling my doc monday, but I was just wondering if anyone here knows what might cause this. And, no I dont plan on taking any response given here as actual medical advice. I will be going to the doc, I just wanted some ideas on what might be causing it.
-Ashley

Answer Question
 
spiritguide_23

Asked by spiritguide_23 at 8:46 PM on Dec. 29, 2012 in Health

Level 23 (16,700 Credits)
Answers (11)
  • My mother used to get migraines during her period, & I get them at least 2 days during mine. I think it's fairly common, actually.
    KA91

    Answer by KA91 at 8:58 PM on Dec. 29, 2012

  • i get them a day before
    i take vitamins every day high in B12 and D
    seems to help
    or maybe i just luck out some months and do not get one
    fiatpax

    Answer by fiatpax at 8:59 PM on Dec. 29, 2012

  • I always get them a few days before. I call those my "fioricet headaches".
    Izsarejman

    Answer by Izsarejman at 9:01 PM on Dec. 29, 2012

  • Are you on BCP? That can cause it, but it can also help it. Most likely it's just the way your body responds to the fluctuation in hormone level...

    Geez, I am becoming a total hormone expert! LOL!

    Seriously, everyone responds differently.
    m-avi

    Answer by m-avi at 9:03 PM on Dec. 29, 2012

  • On the pill? Those triggered mine something fierce.
    NotPanicking

    Answer by NotPanicking at 9:04 PM on Dec. 29, 2012

  • Nope, not on the pill. But, no that I think about it, I NEVER had migraines when I was on them. May be something to look into.
    -Ashley
    spiritguide_23

    Comment by spiritguide_23 (original poster) at 9:12 PM on Dec. 29, 2012

  • I do know our hormones shift during that time and we tend a little more toward anemia. If you are getting up there in years it may be premenopausal symptoms. ( I don't know your age) You might try a little boost in caffeine or if you are sensitive lessening caffeine
    Dardenella

    Answer by Dardenella at 9:18 PM on Dec. 29, 2012

  • Menstrual migraines. I'm a 20 year veteran.
    Talk to your gyno about it, and ask her to prescribe Treximet.
    PartyGalAnne

    Answer by PartyGalAnne at 10:33 PM on Dec. 29, 2012

  • I've gotten migraines pretty much every month with my period since my teen years. Birth control pills with estrogen sent me to the emergency room several times during the year I was on them. Progesterone pills didn't. Frova or Sumatriptin might help some. Also, there's a reason why women like chocolate during their periods. Try dark chocolate in particular. Good luck!
    Ballad

    Answer by Ballad at 2:25 AM on Dec. 30, 2012

  • Tha's a problem, since I don't much like chocolate. lol. But thanks for the tip.
    -Ashley
    spiritguide_23

    Comment by spiritguide_23 (original poster) at 8:59 AM on Dec. 30, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN